zbMATH — the first resource for mathematics

A Mathematica package for \(q\)-holonomic sequences and power series. (English) Zbl 1180.33030
Summary: We describe a Mathematica package for dealing with \(q\)-holonomic sequences and power series. The package is intended as a \(q\)-analogue of the Maple package gfun and the Mathematica package GeneratingFunctions. It provides commands for addition, multiplication, and substitution of these objects, for converting between various representations (\(q\)-differential equations, \(q\)-recurrence equations, \(q\)-shift equations), for computing sequence terms and power series coefficients, and for guessing recurrence equations given initial terms of a sequence.

33F10 Symbolic computation of special functions (Gosper and Zeilberger algorithms, etc.)
05A30 \(q\)-calculus and related topics
11B65 Binomial coefficients; factorials; \(q\)-identities
39A10 Additive difference equations
68N30 Mathematical aspects of software engineering (specification, verification, metrics, requirements, etc.)
Full Text: DOI
[1] Abramov, S.A., Carette, J.J., Geddes, K.O., Le, H.Q.: Telescoping in the context of symbolic summation in Maple. J. Symb. Comput. 38(4), 1303–1326 (2004) · Zbl 1137.05326 · doi:10.1016/j.jsc.2003.08.010
[2] Andrews, G.E.: On a conjecture of Peter Borwein. J. Symb. Comput. 20(5/6), 487–501 (1995) · Zbl 0849.68062 · doi:10.1006/jsco.1995.1061
[3] Andrews, G.E., Knopfmacher, A., Paule, P.: An infinite family of Engel expansions of Rogers-Ramanujan type. Adv. Appl. Math. 25, 2–11 (2000) · Zbl 0972.11068 · doi:10.1006/aama.2000.0686
[4] Bressoud, D.M.: Some identities for terminating q-series. Math. Proc. Camb. Philos. Soc. 89, 211–223 (1981) · Zbl 0454.33003 · doi:10.1017/S0305004100058114
[5] Chyzak, F., Salvy, B.: Non-commutative elimination in Ore algebras proves multivariate identities. J. Symb. Comput. 26, 187–227 (1998) · Zbl 0944.05006 · doi:10.1006/jsco.1998.0207
[6] Gasper, G., Rahman, M.: Basic Hypergeometric Series, 2nd edn. Cambridge University Press, Cambridge (2004) · Zbl 1129.33005
[7] Ismail, M.E.H.: Lectures on q-orthogonal polynomials. In Special Functions 2000: Current Perspective and Future Directions, pp. 179–219 (2000) · Zbl 0995.33010
[8] Koepf, W., Rajkovic, P.M., Marinkovic, S.D.: Functions satisfying q-differential equations. J. Diff. Equ. Appl. 13, 621–638 (2007) · Zbl 1128.39015 · doi:10.1080/10236190701264925
[9] Koornwinder, T.H.: On Zeilberger’s algorithm and its q-analogue. J. Comput. Appl. Math. 48, 91–111 (1993) · Zbl 0797.65011 · doi:10.1016/0377-0427(93)90317-5
[10] Krattenthaler, C.: RATE: A Mathematica guessing machine. Available at http://www.mat.univie.ac.at/\(\sim\)kratt/rate/rate.html
[11] Mallinger, C.: Algorithmic manipulations and transformations of univariate holonomic functions and sequences. Master’s thesis, J. Kepler University, Linz (August 1996)
[12] Paule, P.: On identities of the Rogers-Ramanujan type. J. Math. Anal. Appl. 107, 255–284 (1985) · Zbl 0582.10008 · doi:10.1016/0022-247X(85)90368-3
[13] Paule, P.: Short and easy computer proofs of the Rogers-Ramanujan identities and of identities of similar type. Electron. J. Comb. 1, 1–9 (1994) · Zbl 0814.05009
[14] Paule, P., Riese, A.: A Mathematica q-analogue of Zeilberger’s algorithm based on an algebraically motivated approach to q-hypergeometric telescoping. In: Ismail, M.E.H., Rahman, M. (eds.) Special Functions, q-Series and Related Topics. Fields Inst. Commun., vol. 14, pp. 179–210. Am. Math. Soc., Providence (1997) · Zbl 0869.33010
[15] Paule, P., Schorn, M.: A Mathematica version of Zeilberger’s algorithm for proving binomial coefficient identities. J. Symb. Comput. 20(5–6), 673–698 (1995) · Zbl 0851.68052 · doi:10.1006/jsco.1995.1071
[16] Petkovšek, M., Wilf, H., Zeilberger, D.: A=B. AK Peters, Ltd. (1997)
[17] Riese, A.: Contributions to symbolic q-hypergeometric summation. PhD thesis, RISC-Linz (1997) · Zbl 0869.33010
[18] Riese, A.: qMultiSum–a package for proving q-hypergeometric multiple summation identities. J. Symb. Comput. 35, 349–376 (2003) · Zbl 1020.33007 · doi:10.1016/S0747-7171(02)00138-4
[19] Rubey, M.: Extended Rate, more GFUN. arXiv:math/0702086 (2007) · Zbl 1189.65040
[20] Salvy, B., Zimmermann, P.: Gfun: a Maple package for the manipulation of generating and holonomic functions in one variable. ACM Trans. Math. Softw. 20(2), 163–177 (1994) · Zbl 0888.65010 · doi:10.1145/178365.178368
[21] Stanley, R.P.: Enumerative Combinatorics, vol. 2, Cambridge Studies in Advanced Mathematics, vol. 62. Cambridge University Press, Cambridge (1999)
[22] Wilf, H.S., Zeilberger, D.: An algorithmic proof theory for hypergeometric (ordinary and q) multisum/integral identities. Invent. Math. 108, 575–633 (1992) · Zbl 0782.05009 · doi:10.1007/BF02100618
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.